Unexpected large-vessel vasculitis in colon adenocarcinoma treated with bevacizumab
Abstract
Large-vessel vasculitis is a rare inflammatory disorder affecting the aorta and its major branches and may, in rare cases, be drug-induced. The association with bevacizumab is highly unusual, with only 2 reported cases, both in combination therapy with granulocyte colony-stimulating factor. We report the case of a 47-year-old man with metastatic colon adenocarcinoma treated with chemotherapy and bevacizumab, who was subsequently diagnosed with inflammation of the ascending and descending thoracic aorta and the aortic arch, consistent with large-vessel vasculitis. This is the first documented case of aortitis associated solely with bevacizumab. Although rare, clinical suspicion and early diagnosis are essential, given the potential for severe complications. Imaging plays a pivotal role, particularly in the absence of suggestive clinical features. LEARNING POINTS: F-fluorodeoxyglucose positron emission tomography or magnetic resonance angiography play a key role in diagnosis.Recognition and prompt reporting of unexpected vascular toxicities are essential for pharmacovigilance, particularly as antiangiogenic agents become increasingly used in oncologic treatment regimens.
Fields of Study & Subjects
Vasculitis and related conditions
Aortic Thrombus and Embolism
Otitis Media and Relapsing Polychondritis
Publication details
- Journal / source
- European Journal of Case Reports in Internal Medicine
- Publisher
- SMC Media
- Volume
- 13
- Issue
- 3
- Pages
- 005984–005984
- Publication date
- 13 January 2026
- Language
- EN